MAUDE Adverse Event Report: NUCLETRON B.V. FLEXITRON HDR; SYSTEM,PLANNING,RADIATION THERAPY TREATMENT

NUCLETRON B.V. FLEXITRON HDR; SYSTEM,PLANNING,RADIATION THERAPY TREATMENT
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation found that after measuring the non-elekta plastic needles which are trimmed in the operating room (or), a wrong indexer length (off by 2cm) was applied in the treatment plan by the users, with which the patient was treated.Replanning was performed to compensate for the underdose, and at the same time considering the delivered dose to organs at risk (e.G.Urethra).With that, the underdose was to a large extend compensated and based upon the information available elekta has assessed the severity of the overdose related to the incident as serious.The root cause of the issue was determined to be use error.The hospital uses non-elekta plastic needles which are being trimmed in the or to a certain length and thus requires length measurements per needle for exact length indication to be used in oncentra brachy.This introduces a more complex workflow compared to using elekta proguide needles with defined lengths.The instructions for use for the source position simulator clearly describes how to read the indexer length and internal length.The oncentra brachy user manual contains a 'treatment plan approval checklist' in which the user is requested to verify the indexer length in the treatment plan.Using non-elekta needles is a contributing factor for the use error.Flexitron/source position simulator and oncentra brachy did not malfunction and worked as designed and intended.
 
Event or Problem Description
It was reported that the user misread flexitron sps.
 
Additional Manufacturer Narrative
Unfortunately due to administrative errors, the following fields have now been updated.B1 - adverse event ticked.B2 - other serious or important medical events ticked.B3 - date of event added.G2 - report source - foreign removed.H1 - serious injury - selected.H2 - updated as correction.

Brand Name
FLEXITRON HDR
Common Device Name
SYSTEM,PLANNING,RADIATION THERAPY TREATMENT
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
veenendaal 3905 TH
NL  3905 TH
Manufacturer (Section G)
NUCLETRON B.V.
waardgelder 1
veenendaal, 3905 TH
NL   3905 TH
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key20321937
Report Number9611894-2024-00001
Device Sequence Number20878875
Product Code JAQ
UDI-Device Identifier08717213051126
UDI-Public(01)08717213051126
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K070574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown